Article Text

PDF

Songs, rockets and whistling kettles: electroencephalographic changes in drug related auditory disturbances and treatment with acupuncture and transcutaneous electrical nerve stimulation
  1. Mark Johnson,
  2. Heather Ashton,
  3. Richard Marsh,
  4. John W Thompson
  1. Clinical Psychopharmacology Unit, Department of Pharmacological Sciences, University of Newcastle-upon-Tyne
  1. St Oswald's Hospice, Regent Avenue, Gosforth, Newcastle-upon-Tyne NE3 1EE

Summary

Three patients with unilateral auditory disturbances (singing voices, rockets and gongs, and whistling kettles) are described. The symptoms occurred during benzodiazepine withdrawal in two patients and the instigation of nefopam treatment in one. All patients had mild hearing loss and abnormal auditory evoked potentials. Two showed marked asymmetry of background EEG rhythms over the temporal lobe. In two of the patients the symptoms responded partially to TENS and/or acupuncture.

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.